MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT

ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT
Model Number FIBERTAK BICEPS INSTRUMENT SET
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
On the (b)(6) 2023 it was advised via email for a ar-3671, (fibertak® biceps implant) - batch# 15001308 and an ar-3671ds, (fibertak® biceps disposables kit) - batch# 14974144.When completing bicep tenodesis with fibertak bicep implant.When using the disposable drill kit, drill seized (cold welded i think) against inserted and could not be pushed beyond this point.Unable to complete the drilling for anchor and therefore unable to use the anchor.Had to bail to an alternative product to complete the tenodesis.The procedure was completed using 2.6 fibertak with reusable drill.There was a case and patient involved.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
FIBERTAK BICEPS INSTRUMENT SET
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17247468
Report Number1220246-2023-07027
Device Sequence Number12439429
Product Code HTW
UDI-Device Identifier00888867305410
UDI-Public00888867305410
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK BICEPS INSTRUMENT SET
Device Catalogue NumberAR-3671DS
Device Lot Number14974144
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown